Texas, 2011Damaging Winds in Texas, June 5, 2011
June 5, 2011 · NWS SHV · 7 events in 5 counties and zones
Another afternoon and evening of pulse type severe thunderstorms were felt across the region on June 5th. Just like the day before, these storms developed under a very unstable airmass and very hot temperatures.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another afternoon and evening of pulse type severe thunderstorms were felt across the region on June 5th. Just like the day before, these storms developed under a very unstable airmass and very hot temperatures. The storms had very large, elevated cores and once they decayed, produced strong downburst winds which resulted in some localized wind damage and large hail. These storms were also prolific lightning producers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 5, 2:51 PM CST, 26 minutes earlier.
Area forecast discussion, Jun 5, 2:51 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
351 PM CDT SUN JUN 5 2011
.DISCUSSION...
HEAT INDEX READINGS RANGING FROM 105 TO 108 OVER THE ADVISORY AREA
WILL LET IT CONTINUE THROUGH 7PM THIS EVENING. ELSEWHERE...UPPER 90S
TO LOW 100S KEEPING BELOW OUR CRITERIA. SKIES ARE PARTLY CLOUDY
WITH UPPER 90S AND A FEW TRIPLE DIGITS FOR ACTUAL AIR TEMP.
CLOUDS ARE ON THE INCREASE ESPECIALLY BLOW OFF FROM ON GOING
THUNDERSTORMS ALONG AND NORTH OF I-30. OLD BOUNDARIES FROM LAST
NIGHT/S STORMS LIGHTING UP NOW SOUTH OF I-30 IN NE TX. MUCH OF
THIS ACTIVITY WILL GO ON WELL INTO THE EVENING WITH A GOOD PUSH OF
A COOL POOL NOW UNDER THE THICKENING CLOUDS. TEXARKANA AND HOPE
ARE SEEING THE NEWEST DEVELOPMENT PUSH IN THIS HOUR. AND IT IS
ENCOURAGING TO THINK THAT SOME OF NW LA MAY GET IN ON THE ACTION
HOPEFULLY BY SUNSET. HAVE UPDATED THE FORECAST WITH A PRE PERIOD
AFTERNOON FOR CHANCE POPS THROUGH THIS EVENING. OTHER MORE ISOLATED
STORMS APPROACHING MONROE VICINITY ARE MOVING TO THE SW AROUND THE
LOW IN THE GULF. WHILE THE BIG NORTHERN PUSH HAS RESULTED FROM A
SHORT WAVE OVER THE GREAT LAKES EXTENDING DOWN ACROSS KN/OK. THE
TAIL OF THIS SHORT WAVE APPEARS TO HAVE DONE ITS WORK TODAY...BUT
ALREADY LOOKS TO RIDGING BACK OVER THE HIGH PLAINS.
MEANWHILE...THE LARGE UPPER RIDGE IS RATHER IN A STATE OF DISARRAY
WHICH SHOULD EFFECTIVELY CURTAIL THE EXTREME HEAT OF LATE. IN LIGHT
OF THIS FACT HAVE NOT EXTENDED THE HEAT ADVISORY INTO THE NEW WORK
WEEK. MODELS IN GOOD AGREEMENT ON THE DISMANTLING OF SAID HIGH
WITH MOISTURE FROM ALL SIDES.
A LARGE UPPER RIDGE IS BUILDING OVER THE ROCKIES NOW AND WILL
REESTABLISH THE BROAD SUMMER LIKE HIGH IN THE COMING DAYS...OVER
MUCH OF THE MID SOUTH AND SOUTHEAST U.S...BUT HEIGHTS ARE WAY OFF
OF LAST WEEKS 594...MORE LIKE 588 ON BOTH GFS AND EURO. THAT IS A
DECENT POSITION TO KEEP THE GULF OPEN FOR BUSINESS. NOT A DROUGHT
BUSTER...BUT MUCH BETTER THAN NO CHANCE. LOOK FOR LATE DAY
THUNDERSTORMS TO CONTINUE THIS WEEK AND THEN MAYBE TAPPER OFF BY
NEXT WEEKEND AS A LOW FORMS OUT OVER THE GULF...582 ON GFS AND A
DRIER PATTERN FOR US. HOWEVER...THE 584 LOW IN GULF HAS A CAVEAT
ON THE EURO WHICH BACK DOORS A COOL FRONT WITH A 1024MB SFC HIGH
OVER THE GREAT LAKES. THE GFS IS 1025MB ON THE SFC HIGH JUST HAS
NO BACK DOOR EFFECT WITH RAINFALL. WE/LL KNOW MORE WITH FUTURE
MODEL RUNS. /24/
&&
.AVIATION...
A SUMMER DAY MORE TYPICAL OF JULY AND AUGUST WITH VFR CONDITIONS AND
WIDELY SCATTERED TSTMS THAT DEVELOP DURING MID TO LATE AFTERNOON IN
THE HEAT OF THE DAY WITH VERY WEAK DISTURBANCES ACTING AS THE
TRIGGER MECHNANISM. EXPECT THESE TSTMS TO DISSIPATE SHORTY AFTER
SUNSET THIS SUNDAY EVENING WITH VFR CONDITIONS TO CONTINUE THROUGH
MONDAY AFTERNOON. /VIII/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 99 72 97 71 / 40 20 20 20 20
MLU 74 98 72 97 69 / 20 20 20 20 20
DEQ 68 97 69 95 68 / 30 20 10 20 10
TXK 70 99 71 97 70 / 30 20 10 20 10
ELD 69 98 71 96 68 / 30 20 20 20 20
TYR 74 100 73 98 71 / 30 20 20 20 10
GGG 72 99 73 98 70 / 30 20 20 20 10
LFK 71 97 71 95 70 / 30 20 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ005-006-013-014-018>022.
OK...NONE.
TX...NONE.
&&
24/08Hazardous weather outlook, Jun 5, 11:15 AM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 PM CDT SUN JUN 5 2011
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-061715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1215 PM CDT SUN JUN 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH
CENTRAL ARKANSAS...FOR NORTHWEST AND NORTH CENTRAL LOUISIANA...FOR
DEEP EAST TEXAS AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING AND WILL BE PRIMARILY BE LOCATED ALONG AND SOUTH OF
I-20...SPREADING WESTWARD INTO THE EVENING HOURS. A FEW OF THESE
THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AS THEY
DISSIPATE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ISOLATED...TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE ACROSS THE FOUR STATE AREA...DURING THE AFTERNOON AND
EVENING HOURS EACH DAY. THE BEST COVERAGE OF THUNDERSTORMS WILL
CONTINUE ALONG AND SOUTH OF THE I-20 CORRIDOR...IN OUR AREAS NEAREST
TO THE GULF. ANY STORMS THAT DEVELOP WILL LIKELY MOVE TO THE
WEST...AND SOME MAY PRODUCE DAMAGING WINDS AS THEY DISSIPATE.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
24
In the hours before
Special weather statement, Jun 5, 2:25 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CDT SUN JUN 5 2011
ARZ070-TXZ097-052130-
BOWIE-MILLER-
325 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
MILLER...
IN NORTHEAST TEXAS...
BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
GENOA...MANDEVILLE...TEXARKANA...NASH AND WAKE VILLAGE...
AT 316 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR RICHMOND...OR 8 MILES SOUTHWEST
OF ASHDOWN...MOVING SOUTHEAST AT 10 MPH.
VIII.Special weather statement, Jun 5, 2:39 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT SUN JUN 5 2011
ARZ059-070-TXZ097-052145-
BOWIE-LITTLE RIVER-MILLER-
339 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER AND MILLER...
IN NORTHEAST TEXAS...
BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
FOUKE...GENOA...MANDEVILLE...OGDEN...TEXARKANA...NASH AND WAKE
VILLAGE...
AT 327 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF OGDEN...OR 7
MILES NORTH OF TEXARKANA...MOVING SOUTHEAST AT 10 MPH.
DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
VIII.Special weather statement, Jun 5, 2:42 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
342 PM CDT SUN JUN 5 2011
TXZ112-052145-
CASS-
342 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
CASS...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA...BIVINS AND MCLEOD...
AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES EAST OF NAPLES...OR 13 MILES
SOUTH OF SIMMS...MOVING SOUTHEAST AT 10 MPH.
DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
VIII.Special weather statement, Jun 5, 2:43 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 PM CDT SUN JUN 5 2011
TXZ108>110-052145-
CAMP-FRANKLIN-TITUS-
343 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN...TITUS AND CAMP...
INCLUDING THE FOLLOWING LOCATIONS...
MOUNT VERNON...PITTSBURG AND PURLEY...
AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR PURLEY...OR 13 MILES NORTH OF
WINNSBORO...MOVING SOUTHEAST AT 10 MPH.
DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
VIII.Special weather statement, Jun 5, 2:46 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT SUN JUN 5 2011
LAZ021-052145-
CALDWELL-
346 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
CALDWELL...
INCLUDING THE FOLLOWING LOCATIONS...
COLUMBIA...
AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR COLUMBIA...DRIFTING SLOWLY
SOUTHWEST.
DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
VIII.Special weather statement, Jun 5, 3:03 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 PM CDT SUN JUN 5 2011
TXZ112-052200-
CASS-
403 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
CASS...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA...BIVINS...LINDEN...MCLEOD AND QUEEN CITY...
AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES NORTH OF LINDEN...OR 11 MILES
WEST OF ATLANTA...MOVING SOUTHEAST AT 10 MPH.
DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
VIII.Thunderstorm Wind, Cass
- When
- June 5, 3:17 PM CST
- Where
- Cass County, 2.42 mi ESE of Carterville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.060, -94.390
Several trees were downed between Marietta and Linden, Texas including a 20 inch diameter pine tree blocking the roadway.
Thunderstorm Wind, Cass
- When
- June 5, 3:40 PM CST
- Where
- Cass County, 1.38 mi N of Linden
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.040, -94.330
A tree was blown down across FM 1130 northeast of Linden, Texas.
Thunderstorm Wind, Cass
- When
- June 5, 4:00 PM CST
- Where
- Cass County, 1.74 mi W of Atlanta
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.120, -94.160
A tree was downed on Elm Street. Other large limbs were downed onto powerlines throughout other portions of the city.
Thunderstorm Wind, Camp
- When
- June 5, 4:20 PM CST
- Where
- Camp County, 1.35 mi ESE of Pittsburg
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.990, -94.950
Trees were downed on numerous county roads near the city of Pittsburg, Texas.
Thunderstorm Wind, Titus
- When
- June 5, 4:35 PM CST
- Where
- Titus County, Mt Pleasant
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.170, -94.980
A tree was downed in the city of Mount Pleasant.
Thunderstorm Wind, Wood
- When
- June 5, 4:55 PM CST
- Where
- Wood County, 0.58 mi W of Quitman
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.800, -95.440
Trees were downed in the community of Quitman, Texas.
Thunderstorm Wind, Smith
- When
- June 5, 5:20 PM CST
- Where
- Smith County, 1.38 mi S of Tyler
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.330, -95.300
Several trees were downed in the city of Tyler, as well as in the Lindale, Texas area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Colorado, June 5 to 30, 2011$1.8 million · 1 event
- Hail and Damaging Winds in Texas, June 5, 20113 injured · $97,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Tennessee, June 5, 2011$203,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Mississippi, June 5, 20111 injured · $90,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Alabama, June 5, 20111 injured · $68,000 · 1 in hail · 14 events
- Hail in Iowa, June 5, 2011$120,000 · 3 in hail · 10 events
- Hail and Damaging Winds in South Carolina, June 5, 2011$70,000 · 75 kt wind · 18 events
- Lightning Strike in Illinois, June 5, 2011$100,000 · 1 event
- Hail and Damaging Winds in Indiana, June 5, 2011$55,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Tennessee, June 5, 2011$31,000 · 1 in hail · 15 events
- Hail and Damaging Winds in South Carolina, June 5, 20111 injured · 1.75 in hail · 28 events
- Damaging Winds in Kentucky, June 5, 2011$42,000 · 61 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 301623, 301632, 301634, 301635, 301636, 301628, 301629.